My father, aged 68, has been diagnosed with Senile Dementia.
He was reporting minor memory losses for about an year, which we thought to be normal at this age, until last week when he had a severe headache and we took him to a Neurologist where he advised to undergo a Plain CT Scan of the Brain.
The scan revealed "Mild Generalizes Cerebral Atrophy" with dilation of ventricles which the Neurologist said was the cause of the Senile Dementia and the headache.
He has been prescribed Neuromin-M (Piracetam + Mecobalamin) once daily for 6 weeks.
It's been just 4 days he's been taking Neuromin and while his conditions have improved somewhat, even though he is still feeling a constant pressure in his head (around the temples and over the eyeballs) and random headaches, but he is also constantly having weird hallucinations, like seeing pictures, sceneries, shadows of people or even full representation of people roaming around and suddenly vanishing.
So I wanted to know whether hallucinations are part of Senile Dementia? Also is this curable through the medicine prescribed to him.
I'm not a dr., but from what I can see from researching, Mecobalamin is simply vitamin B-12 and not sure what Piracetam is, but see private message for some info I found on that. Also, see private message about brain ventricle enlargement and treatment, etc.. I'm not a dr., but it looks to me like an emergency situation with too much cerebrospinal fluid. MRI it looks like is better for viewing the ventricles. Please, take your father to the emergency room of the best hospital you can get to and ask to speak to a brain neurosurgeon
Thank you so much for your response and for taking the time out to find out more about the medicine, really very kind of you.
We are already consulting with a very senior neurologist from our City. We are about to see him again in another 2 weeks from now. Hopefully my father's conditions improve with the medication he prescribed - he's already doing better but the hallucinations are bothering him a bit.
Again, I'm not a dr., but I don't believe your father can afford to wait two weeks. Does the senior neurologist know about those brain scan results? If not, please insist on speaking to him and make sure HE personally knows about it!
I don't want to unduly alarm you, but if indeed your father has hydrocephalus (which causes dialated ventricles), and your father is still feeling the pressure in his head, the medicine he is taking does NOT sound sufficient and he needs to be seen RIGHT AWAY, not wait even 1 day!
I hope you were able to read and understand what I sent you by private message, including normal treatment for this life threatening problem. Please see private message for info I found today you may find very relavant to your father's condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.